Option Prices and the Underlying Asset's Return Distribution
Bruce D Grundy
Journal of Finance, 1991, vol. 46, issue 3, 1045-69
Abstract:
This work examines the relation between option prices and the true, as opposed to risk-neutral, distribution of the underlying asset. If the underlying asset follows a diffusion with an instantaneous expected return at least as large as the instantaneous risk-free rate, observed option prices can be used to place bounds on the moments of the true distribution. An illustration of the paper's results is provided by the analysis of the information concerning the mean and standard deviation of market returns contained in the prices of S&P 100 Index Options. Copyright 1991 by American Finance Association.
Date: 1991
References: Add references at CitEc
Citations: View citations in EconPapers (25)
Downloads: (external link)
http://links.jstor.org/sici?sici=0022-1082%2819910 ... O%3B2-K&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jfinan:v:46:y:1991:i:3:p:1045-69
Ordering information: This journal article can be ordered from
http://www.afajof.org/membership/join.asp
Access Statistics for this article
More articles in Journal of Finance from American Finance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().